Skip to main content
  • Saved

made a Post

Gastrointestinal Bleeding Induced by Immunoglobulin A Vasculitis on Post-Mild COVID-19 Patients

Gastrointestinal Bleeding Induced by Immunoglobulin A Vasculitis on Post-Mild COVID-19 Patients

Source :

https://www.cureus.com/articles/118373-gastrointestinal-bleeding-induced-by-immunoglobulin-a-vasculitis-on-post-mild-covid-19-patients

We describe the case of a 51-year-old man who presented with a palpable purpuric rash and associated four days of lower gastrointestinal bleeding one month after testing positive for COVID-19. Urine studies showed evidence of microscopic hematuria and an increased protein/creatinine ratio.



An abdominal computed tomography scan showed distal ileitis, and a skin biopsy was significant for IgA vasculitis. Treatment with methylprednisolone was started, which led to the resolution of symptoms. Immunologic consequences of COVID-19 must not be overlooked, as they have a wide variety of presentations in diverse aged populations. IgA vasculitis is uncommon in adults, as well as gastrointestinal bleeding as a complication related to COVID-19.